Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

August 9, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 9, 2021, 5:01 PM EDT for Collier County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 5:01 PM EDT (21:01 UTC)
Expired
Aug 9, 2021, 5:45 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Hail
0.25 in
Wind
55

County Collier County, FL

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2002 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2002 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS82 KMFL 092101
SPSMFL

Special Weather Statement
National Weather Service Miami FL
501 PM EDT Mon Aug 9 2021
 
FLZ069-070-092145-
Coastal Collier County FL-Inland Collier County FL-
501 PM EDT Mon Aug 9 2021

...Strong thunderstorms will impact portions of southwestern Collier
County through 545 PM EDT...

At 501 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Everglades City to near Copeland to 13 miles
northwest of Big Cypress National Preserve. Movement was west at 15
mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and pea size 
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Marco Island, Ave Maria, Golden Gate Estates, Cape Romano, Royal Palm
Hammock, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd, Goodland, Miles City, Cape Romano Aquatic
Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2583 8170 2609 8163 2631 8144 2611 8117
      2598 8135 2581 8142 2587 8159
TIME...MOT...LOC 2101Z 099DEG 12KT 2582 8142 2602 8139 2610 8124 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:26 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 3:26 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
326 PM EDT Mon Aug 9 2021

.DISCUSSION...

Short term (Tonight - Tuesday):

South Florida remains under the continual presence of zonally
elongated ridging aloft. Meanwhile the western periphery of a broad
1000-850 hPa western Atlantic ridge continues to encompass the
region. This is allowing for east/southeasterly flow to preside
within this layer. Sufficient differential heating between the
interior and coastal regions should allow for sea-breeze circulation
development again today, which will remain the primary foci for
convection to spawn. The easterly flow will favor development along
interior and western portions of the region, particularly during the
afternoon/evening hours. PW around 2.0 inches, 500 hPa temperatures
near -7C, and instability on the order of roughly 3000-4000 J/kg of
surface-based CAPE will continue to support deep convection.
RAP forecast soundings indicate mid-level subsidence (around 700
hPa), which may somewhat inhibit the growth of storm cells compared
to days prior. Regardless, strong wind gusts, localized flooding,
and even small hail will possible in association with robust
thunderstorms that are able to develop today.  Very little deviation
in the region-wide forecast and associated impacts is anticipated
for Tuesday. The main concern will be localized and urban flooding
that could become realized across metro portions of Collier County -
should thunderstorms meander or redevelop over recently saturated
localities.

Muggy temperatures will continue across the region today, with
maximum temperatures in the upper 80s along the Atlantic coastline,
and lower 90s elsewhere. Dewpoints in the mid/upper 70s will allow
for apparent temperatures exceeding 100 in some locations. There
could be brief bouts of slightly cooler temperatures from storm
outflows and evaporative cooling processes.

Long term (Tuesday night - Sunday):

Models show weak high pressure across most of the SE CONUS, while
stronger high pressure dominates the GOMEX region. Also, ridging
across the west Atlantic ridge will extend through SoFlo, while
aloft, a TUTT over the bahamas slowly moves closer to the peninsula
through the end of the work week.

The overall synoptic setup will favor a more typical weather pattern
for this time of the year, highlighted by sea breeze interactions
becoming focal point for afternoon convection. At the low levels,
SoFlo should remains fairly humid with model soundings still showing
PWATs in the 1.5-1.8 range each day through Friday. Models also show
some drier air intrusion and increasing subsidence aloft due to the
influence of the aforementioned TUTT, But the air mass should
remain humid enough for continuing daily convection, favoring the
afternoon hours.

The described synoptic scenario will keep prevailing E/ESE flow
through much of the long term, with a typical summer-time pattern of
late morning/early afternoon showers over the east coast metro
areas, then having deeper convection over interior and west coast
areas later in the afternoon as sea breezes push inland. Highest
POPs remain on the high-end-scattered to numerous range each day.

The National Hurricane Center is following the progress of a
tropical disturbance approaching the Lesser Antilles, which is
expected to move west-northwest through the later part of the week.
At this time, it is too early to determine what specific impacts
this system could bring to our area. For now, POPs/Wx grids will
carry a littler higher POPs for Saturday in response to the
potential increased moisture that this disturbance could bring to
the area. Please refer to the latest updates from the National
Hurricane Center for the most recent information on this
disturbance.

In terms of temperatures, the hot trend will continue through the
long term with nighttime lows in the mid 70s to near 80, and
afternoon highs in the upper 80s to low 90s. The abundant low-level
humidity lingering over SoFlo will help in keeping heat index values
above 100F across much of SoFlo each day.

&&

.AVIATION(18Z TAFS)...

Hit or miss convection shifting inland for the afternoon and will
push westward towards APF and the Gulf coast. Some remnant
convection could linger around the terminals, particularly APF in
the evening. Bouts of sub-MVFR are possible if a terminal is
directly impacted by convection which could require short-fused
AMDs. Mainly easterly to southeasterly flow except at APF where
the Gulf sea breeze could turn the winds onshore during the
afternoon. Convection should diminish overnight with activity
increasing over the waters heading into sunrise.

&&

.MARINE...

Light easterly to southeasterly flow will continue through much
of the week, as high pressure remains over the region. Sea-breezes
will allow for an onshore wind component along the coast in the
afternoons. Scattered showers and thunderstorms will be possible
today, mainly over the Gulf waters and Lake Okeechobee. Winds and
seas could be locally enhanced near thunderstorms that do develop
today.

&&

.BEACHES...

The rip current risk will gradually increase across the east coast
beaches this week as easterly winds strengthen. By this weekend,
the beach conditions could become increasingly hazardous with
gusty winds, rough surf, and increasing thunderstorm activity.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  91  79  91 /  30  40  30  50
West Kendall     79  92  77  92 /  30  40  30  50
Opa-Locka        79  92  78  92 /  30  40  30  50
Homestead        79  90  78  90 /  30  40  40  40
Fort Lauderdale  80  90  80  89 /  20  40  30  50
N Ft Lauderdale  80  90  79  90 /  20  40  20  50
Pembroke Pines   79  90  78  90 /  20  40  30  50
West Palm Beach  78  90  78  91 /  20  40  20  50
Boca Raton       79  90  79  90 /  20  40  20  50
Naples           76  92  76  92 /  30  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...RAG
Tuesday Night through Monday...AR
Beach...Weinman

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 9, 11:52 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
1152 AM EDT Mon Aug 9 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
100200-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1152 AM EDT Mon Aug 9 2021

...Scattered Thunderstorms Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms will be possible
today, with the greatest coverage anticipated over the interior and
Gulf coast region. The primary threats will be locally strong wind
gusts, frequent lightning, and localized flooding.

Flooding: Localized flooding from heavy rainfall will be possible
today, mainly across metro portions of Southwest Florida.

Wind: A few storms could become strong and may be capable of
producing wind gusts around 45 mph.

Waterspouts: Waterspouts will be possible with showers and
thunderstorms.

Hail: Small hail cannot be ruled out with the strongest thunderstorms
that develop today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered showers and thunderstorms will be possible through this
week, primarily over interior and western portions of South Florida.
Locally gusty winds, waterspouts, localized flooding, and frequent
lightning strikes may accompany robust thunderstorms.

The rip current risk may increase along the Atlantic beaches of
South Florida this week as easterly winds build across the area.

An unsettled pattern emerges late in the week as attention turns to
the tropics. It is still too early the determine impacts, if any, for
South Florida but the increasingly unsettled pattern could increased
the threat of flooding from excessive rainfall Friday through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Special weather statement, Aug 9, 3:33 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Mon Aug 9 2021

FLZ066-070-092015-
Hendry FL-Inland Collier County FL-
333 PM EDT Mon Aug 9 2021

...Strong thunderstorms will impact portions of northern Collier and
southern Hendry Counties through 415 PM EDT...

At 333 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from 8 miles northeast of Hendry Correctional to near Ave
Maria to Big Corkscrew Island. Movement was west at 10 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Ave Maria, Golden Gate Estates, Immokalee, Hendry Correctional,
Felda, Orangetree, Big Corkscrew Island, Corkscrew Swamp Sanctuary,
Sunniland, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2655 8156
      2659 8122 2651 8097 2620 8104 2619 8164
      2632 8167
TIME...MOT...LOC 1933Z 095DEG 8KT 2642 8114 2634 8140 2635 8156

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Weinman
Special weather statement, Aug 9, 3:43 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Miami FL
343 PM EDT Mon Aug 9 2021

FLZ069-070-092030-
Coastal Collier County FL-Inland Collier County FL-
343 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of west central Collier
County through 430 PM EDT...

At 343 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Vineyards, or near Naples, moving west at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Vineyards, Golden Gate,
East Naples, North Naples, Pelican Bay and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Conditions are favorable for the development of weak, brief funnel
clouds. Theis type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
      2636 8166 2636 8164 2620 8162 2612 8171
      2611 8185
TIME...MOT...LOC 1943Z 108DEG 10KT 2622 8177

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Weinman
Special weather statement, Aug 9, 4:35 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
435 PM EDT Mon Aug 9 2021

FLZ066-069-070-075-092115-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
Mainland Monroe FL-
435 PM EDT Mon Aug 9 2021

...Strong thunderstorms will impact portions of southeastern Collier
and northern Mainland Monroe Counties through 515 PM EDT...

At 435 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 6 miles northwest of
Big Cypress National Preserve to near Chokoloskee. Movement was
northwest at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Carnestown, Big
Cypress National Preserve, Copeland, Fakahatchee Strand State
Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2627 8123 2604 8094 2570 8126 2577 8143
      2579 8144 2579 8146 2584 8158
TIME...MOT...LOC 2035Z 123DEG 12KT 2604 8115 2583 8129

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Weinman
Special weather statement, Aug 9, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
501 PM EDT Mon Aug 9 2021

FLZ069-070-092145-
Coastal Collier County FL-Inland Collier County FL-
501 PM EDT Mon Aug 9 2021

...Strong thunderstorms will impact portions of southwestern Collier
County through 545 PM EDT...

At 501 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from near Everglades City to near Copeland to 13 miles
northwest of Big Cypress National Preserve. Movement was west at 15
mph.

HAZARD...Funnel clouds, wind gusts of 50 to 55 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Marco Island, Ave Maria, Golden Gate Estates, Cape Romano, Royal Palm
Hammock, South Blocks Golde, Fakahatchee Strand State Preserve,
Picayune Strand State Forest, Port Of The Island, Intersection I-75
And Everglades Blvd, Goodland, Miles City, Cape Romano Aquatic
Preserve, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2583 8170 2609 8163 2631 8144 2611 8117
      2598 8135 2581 8142 2587 8159
TIME...MOT...LOC 2101Z 099DEG 12KT 2582 8142 2602 8139 2610 8124

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:21 PM EDTSpecial Marine WarningMFL54 min
Aug 8, 9:03 PM EDTSpecial Marine WarningMFL57 min
Aug 8, 9:18 PM EDTSpecial Marine WarningMFL27 min
Aug 8, 9:29 PM EDTSpecial Weather StatementMFLHendry31 min
Aug 8, 9:40 PM EDTSpecial Marine WarningMFL35 min
Aug 9, 2:53 PM EDTSpecial Marine WarningMFL67 min
Aug 9, 3:15 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Aug 9, 3:24 PM EDTSpecial Marine WarningMFL66 min
Aug 9, 3:33 PM EDTSpecial Weather StatementMFLHendry42 min
Aug 9, 3:41 PM EDTAreal Flood AdvisoryMFLCollier109 min
Aug 9, 3:43 PM EDTSpecial Weather StatementMFLCollier47 min
Aug 9, 4:35 PM EDTSpecial Weather StatementMFLCollier40 min
Aug 9, 4:37 PM EDTSpecial Marine WarningMFL53 min
Aug 9, 5:26 PM EDTSpecial Marine WarningMFL34 min
Aug 9, 5:35 PM EDTSpecial Weather StatementMFLBroward40 min
Aug 9, 6:42 PM EDTSpecial Marine WarningMFL63 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.